4 doctors weighed in:

I have heartburn almost every day. Can plavix (clopidogrel) cause heartburn?

4 doctors weighed in
Dr. Eric Toloza
Surgery - Thoracic
1 doctor agrees

In brief: Not usually

Heartburn is usually the result of acid reflux from the stomach into the esophagus, which is behind the heart, which causes a burning sensation.
Plavix (clopidogrel) is a medication that prevents platelets from forming clots in the blood vessels.

In brief: Not usually

Heartburn is usually the result of acid reflux from the stomach into the esophagus, which is behind the heart, which causes a burning sensation.
Plavix (clopidogrel) is a medication that prevents platelets from forming clots in the blood vessels.
Dr. Eric Toloza
Dr. Eric Toloza
Thank
Dr. Louis Grenzer
Internal Medicine - Cardiology
1 doctor agrees

In brief: Maybe

That is possible if the medication irritates the stomach.
More commonly, the Plavix (clopidogrel) can contribute to bleeding. It is probable that your heartburn is related to something else. Of course, if the problem improved on stopping the Plavix (clopidogrel) then maybe it is the drug.

In brief: Maybe

That is possible if the medication irritates the stomach.
More commonly, the Plavix (clopidogrel) can contribute to bleeding. It is probable that your heartburn is related to something else. Of course, if the problem improved on stopping the Plavix (clopidogrel) then maybe it is the drug.
Dr. Louis Grenzer
Dr. Louis Grenzer
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors